Dear Doctor Borris: My 14 year old daughter was recently diagnosed after 9 months of a number of tests!!! She was placed on beta blockers (betaloc zoc) on September 9th 2013, the dosage was 25mg divided in 2 takes a day: 8am / pm. We increased water/Gatorade intake to 2-4 liters a day, placed bed at angle, increased salt intake to 4 to 5 grams , she continued exercising, adapted diet to needs. she continued to have tachycardia at least 3 times a week and syncope , loss of consciousness of approx. 30 sec to 60 sec. increased dosage betaloc zoc 50mg per day 2 takes am/pm ,did not help either. continued with tachycardia & syncope, fainting spells increased to 2 min . taken off all meds 3 weeks (gradually) to run a tilt test , new holter test & blood pressure map test Electrophysiologists changed meds 10/18/13. given Inderal (propranolol)20mg /day 8am/8pm & prozac (fluoxetine) taken off prozac, made sympotoms worse ; tachycardia, vomite & syncope ,unconscious for over 4 min.
Read about dysautonomia & POTS. Keep reading heart rate changes 30 beats or more when changing from one position to another: but she has almost always had tachycardia when sitting at school in class, not when she gets up, always while sitting. Some of her syncope’s don’t have symptoms; she just loses consciousness without warning. The other thing that puzzles me is that she is able to exercise, she never faints while exercising or feels tachycardia. Before she was diagnosed she was jogging and surfing!!! (Surfing has now been restricted by her Dr). she has always been extremely active.
Live in Lima Peru, would fly up to states if can get an appointment with you for evaluation. How much would this cost? She goes back to school the first week of March 2014.
I hope you will be able to answer back to us promptly.
I am not able to manage these patients through a website like this. However, I would refer you to our Cardiac Center Nurse Navigators link on our website (http://heart.chop.edu) to get your questions answered.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.